Myositis complicating benzathine penicillin-G injection in a case of rheumatic heart disease
Francis, Joshua R
© 2016 The Authors. Published by Elsevier Ltd.
A 7-year old boy developed myositis secondary to intramuscular injection of benzathine penicillin-G in the context of secondary prophylaxis for rheumatic heart disease. Side effects of intramuscular delivery of benzathine penicillin-G are well described and include injection site pain and inflammation, but myositis, as depicted on magnetic resonance imaging in this case, has not previously been described.
Published by Elsevier Ltd. This is an open access article under the CC BY-NC-ND license (http://creativecommons.org/licenses/by-nc-nd/4.0/).
Rheumatic heart disease, Acute rheumatic fever, Penicillin, Adverse drug reaction
Francis, J. R., Wyber, R., Remenyi, B., Croser, D., & Carapetis, J. (2016). Myositis complicating benzathine penicillin-G injection in a case of rheumatic heart disease. IDCases, 4, 6-7.